Pacific Journal of Mathematics

Isoperimetric eigenvalue problem of even order differential equations.

Sui Sun Cheng

Article information

Source
Pacific J. Math., Volume 99, Number 2 (1982), 303-315.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102734016

Mathematical Reviews number (MathSciNet)
MR658061

Zentralblatt MATH identifier
0505.34018

Subjects
Primary: 34B25
Secondary: 58F19

Citation

Cheng, Sui Sun. Isoperimetric eigenvalue problem of even order differential equations. Pacific J. Math. 99 (1982), no. 2, 303--315. https://projecteuclid.org/euclid.pjm/1102734016


Export citation

References

  • [1] W. Allegretto and C. A. Swanson, Camparison theorem for eigenvalues, Ann. Mat. Pura Appl., Ser. 4, 49 (1974), 81-107.
  • [2] M. Avriel, Nonlinear Programming Analysis and Methods, Prentice Hall, Englewood Cliffs, New Jersey, 1976.
  • [3] A. D. Banks, Bounds for the eigenvalues of nonhomogeneous hinged vibrating rods, J. Math. Mech., 16 (1967), 946-966.
  • [4] P. R. Beesack, Isoperimetric inequalities for the nonhomogeneous champed rod and plate, J. Math. Mech., 8 (1959), 471-482.
  • [5] P. R. Beesack and B. Schwarz, On the zeros of solutions of second orderlinear differential equations, Canad. J. Math., 8 (1956), 504-515.
  • [6] S. S. Cheng, Ordinarydifferentialoperators and theirconvolutionadjoints, Bulletin of the Institute of Math. Academia Sinica, 7 (1979), 443-459.
  • [7] L. Collatz, The NumericalTreatment of DifferentialEquations,Springer-Verlag, Berlin, 1960.
  • [8] R. Courant and F. John, Introductionto Calculus and Analysis,Vol. 2, Wiley- Interscience, New York, 1974.
  • [9] U. Elias, Eigenvalue problems forthe equation Ly + p(x)y = 0, J. Differential Equation, 29 (1978), 28-57.
  • [10] A. M. Fink, Comparison theorem for eigenvalues, Quart. Appl. Math., 28 (1970), 289-292.
  • [11] G. H. Hardy, J. E. Littlewood and G. Plya, Inequalities,2nd ed., University Press, Cambridge, 1952.
  • [12] M. S. Keener and C. C. Travis, Positive cones and focal points for a class of nth order differential equations, Trans. Amer. Math. Soc, 237 (1978), 331-351.
  • [13] M. A. Krasnoselski, Topological Methods in the Theory of NonlinearIntegral Equations, Pergamon, New York, 1964.
  • [14] M. A. Krasnoselski,Positive Solutions of Operator Equations, Noordhoff, Geroningen, 1964.
  • [15] M. G. Krein and M. A. Rutman, Linear operators leaving invarianta cone in a Banach space, Uspehi Mat. Nauk., 3 (1948), No. 1 (23), 3-95; Amer. Math. Soc. Transl. No. 26 (1950).
  • [16] I. Marek, uo-Positive operators and some of their applications, SIAM J. Appl. Math., 15 (1967), 484-494.
  • [17] I. Marek, Frobenius theory of positive operators: comparison theorems and ap-
  • [18] G. Plya and G. Szeg, Isoperimetric Inequalities in Mathematical Physics, Princeton, 1951.
  • [19] T. E. Vollman, Inequalities forintegral bilinear forms with applications to mechanical systems, Indiana Uni. Math. J., 26 (1977), 847-867.